Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Having heart palpitations, chest pain, dizziness, hypothyroid. In peri menopause stage. Serious issue?

Hi I have had heart palpitaions and chest pain for 2 weeks now with dizzyness. I have hypothiroidism and take medication for this. I had terrible pms as well which could explain my dizziness . I have experienced this a year ago and actually went to the hospital and all was fine. I was told it could be because of my thyroid . I have also read abour peri menopause symptoms . I am not sure what it could be but the feeling in my heart pin pricks and palpitaions are constant and don t seem to be stopping. Its a bit scary. Should i go to the emergency or would my family doctor be able to help? Could it be stress and anxiety?
Asked On : Fri, 1 Mar 2013
Answers:  1 Views:  50
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Psychiatrist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

Palpitations can be due to medical causes as well as psychological causes / anxiety. Thyroid disorders (more specifically hyperthyroidism) can present with palpitations. Perimenopausal syndrome can also present with a variety of strange sensations. It is also quite possible for underlying anxiety / stress to manifest with physical symptoms such as palpitations or chest discomfort.

If you have not had an ECG done, then it would be better to have an ECG done to rule out any cardiac causes of your palpitations. So, please see a doctor for a physical examination and further investigations.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Sat, 2 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor